Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 113, NWS Amarillo, TX

June 17, 20137 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 17, 2013, 1:12 AM CDT for 7 counties in Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2013, 1:12 AM CDT (06:12 UTC)
Expired
Jun 17, 2013, 2:15 AM CDT
In force
63 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Donley County, TX, Gray County, TX, Randall County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 44 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 1:46 AM CDTTSTM WND GST 6017 Sse Claude, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
3200 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WUUS54 KAMA 170612
SVRAMA
TXC011-065-087-129-179-381-483-170715-
/O.NEW.KAMA.SV.W.0113.130617T0612Z-130617T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
112 AM CDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHEASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHWESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
  DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
  GRAY COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 215 AM CDT

* AT 109 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 3 MILES EAST OF LEFORS TO 7 MILES WEST
  OF HAPPY...AND MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  SHAMROCK...           CLAUDE...             CLARENDON...
  CANYON...             WAYSIDE...            SAMNORWOOD...
  PALO DURO CANYON...   MCLEAN...             LELIA LAKE...
  LELA...               LEFORS...             LAKE TANGLEWOOD...
  LAKE MCCLELLAN...     KELLERVILLE...        HOWARDWICK...
  HEDLEY...             GROOM...              GREENBELT LAKE...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 108.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 94 AND 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3475 10213 3490 10213 3556 10077 3515 10009
      3474 10079
TIME...MOT...LOC 0612Z 305DEG 25KT 3542 10073 3470 10194

$$

JACKSON
4 follow-up statements
186 
WWUS54 KAMA 170628
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
128 AM CDT MON JUN 17 2013

TXC011-065-087-129-179-381-483-170715-
/O.CON.KAMA.SV.W.0113.000000T0000Z-130617T0715Z/
DONLEY TX-GRAY TX-RANDALL TX-WHEELER TX-COLLINGSWORTH TX-CARSON TX-
ARMSTRONG TX-
128 AM CDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ARMSTRONG...
SOUTHEASTERN CARSON...NORTHWESTERN COLLINGSWORTH...SOUTHWESTERN
WHEELER...SOUTHEASTERN RANDALL...SOUTHERN GRAY AND DONLEY COUNTIES
UNTIL 215 AM CDT...

AT 123 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTH OF KELLERVILLE TO 6 MILES SOUTH OF
HAPPY...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  SHAMROCK...           CLAUDE...             CLARENDON...
  WAYSIDE...            SAMNORWOOD...         PALO DURO CANYON...
  MCLEAN...             LELIA LAKE...         LELA...
  LAKE MCCLELLAN...     KELLERVILLE...        HOWARDWICK...
  HEDLEY...             GROOM...              GREENBELT LAKE...
  GOODNIGHT...          DOZIER...             ALANREED...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 97.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 110 AND 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS NEAR CANYON. 
THESE ARE DANGEROUS STORMS. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3475 10209 3548 10063 3515 10009 3474 10079
TIME...MOT...LOC 0628Z 305DEG 25KT 3530 10045 3464 10183

$$

JACKSON
110 
WWUS54 KAMA 170643
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
143 AM CDT MON JUN 17 2013

TXC065-381-170652-
/O.CAN.KAMA.SV.W.0113.000000T0000Z-130617T0715Z/
RANDALL TX-CARSON TX-
143 AM CDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARSON AND
SOUTHEASTERN RANDALL COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3475 10150 3475 10163 3491 10151 3518 10103
      3539 10049 3515 10009 3474 10078
TIME...MOT...LOC 0642Z 305DEG 25KT 3524 10044 3459 10173

$$

TXC011-087-129-179-483-170715-
/O.CON.KAMA.SV.W.0113.000000T0000Z-130617T0715Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-ARMSTRONG TX-
143 AM CDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ARMSTRONG...NORTHWESTERN COLLINGSWORTH...SOUTHWESTERN WHEELER...
SOUTHEASTERN GRAY AND DONLEY COUNTIES UNTIL 215 AM CDT...

AT 137 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF MCLEAN TO 11 MILES SOUTHEAST OF
HAPPY...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  SHAMROCK...           CLARENDON...          WAYSIDE...
  SAMNORWOOD...         MCLEAN...             LELIA LAKE...
  LELA...               LAKE MCCLELLAN...     KELLERVILLE...
  HOWARDWICK...         HEDLEY...             GREENBELT LAKE...
  GOODNIGHT...          DOZIER...             ALANREED...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 119 AND 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WIND GUSTS ACROSS 
RANDALL COUNTY. THESE ARE DANGEROUS STORMS. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3475 10150 3475 10163 3491 10151 3518 10103
      3539 10049 3515 10009 3474 10078
TIME...MOT...LOC 0642Z 305DEG 25KT 3524 10044 3459 10173

$$

JACKSON
649 
WWUS54 KAMA 170701
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
201 AM CDT MON JUN 17 2013

TXC087-179-483-170711-
/O.CAN.KAMA.SV.W.0113.000000T0000Z-130617T0715Z/
GRAY TX-WHEELER TX-COLLINGSWORTH TX-
201 AM CDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLINGSWORTH...
SOUTHWESTERN WHEELER AND SOUTHEASTERN GRAY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3476 10140 3495 10118 3506 10090 3489 10054
      3474 10078
TIME...MOT...LOC 0701Z 305DEG 25KT 3516 10031 3452 10160

$$

TXC011-129-170715-
/O.CON.KAMA.SV.W.0113.000000T0000Z-130617T0715Z/
DONLEY TX-ARMSTRONG TX-
201 AM CDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ARMSTRONG AND SOUTHERN DONLEY COUNTIES UNTIL 215 AM CDT...

AT 156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF LELA TO 18 MILES SOUTH OF WAYSIDE...
MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  CLARENDON...          LELIA LAKE...         HOWARDWICK...
  HEDLEY...             GREENBELT LAKE...

LAT...LON 3476 10140 3495 10118 3506 10090 3489 10054
      3474 10078
TIME...MOT...LOC 0701Z 305DEG 25KT 3516 10031 3452 10160

$$

JACKSON
377 
WWUS54 KAMA 170712
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
212 AM CDT MON JUN 17 2013

TXC011-129-170722-
/O.EXP.KAMA.SV.W.0113.000000T0000Z-130617T0715Z/
DONLEY TX-ARMSTRONG TX-
212 AM CDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARMSTRONG AND
SOUTHERN DONLEY COUNTIES WILL EXPIRE AT 215 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

LAT...LON 3476 10140 3495 10118 3506 10090 3489 10054
      3474 10078
TIME...MOT...LOC 0712Z 305DEG 25KT 3511 10023 3448 10153

$$

JACKSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:14 AM CDT, 58 minutes earlier.

Area forecast discussion, Jun 17, 12:14 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1214 AM CDT MON JUN 17 2013

.AVIATION...
FOR THE 06Z TAFS...LOW CONFIDENCE FOR THE NEXT 24 HOURS...STORMS WILL
BE IMPACTING THE AMA AND GUY TAF SITES FOR THE NEXT COUPLE OF HOURS.
AFTER THE STORMS MOVE OUT OF THE AREA LOW CLOUDS COULD MOVE IN BEHIND
DURING THE OVERNIGHT HOURS. ANOTHER ROUND OF STORMS ARE POSSIBLE AT
THE TAF SITES TOMORROW BUT HAVE LOW CONFIDENCE ON TIMING AND POSITION
AND WILL NOT MENTION THEM IN THIS ISSUANCE OF THE TAFS.

&&

.PREV DISCUSSION... /ISSUED 631 PM CDT SUN JUN 16 2013/

AVIATION.../00Z TAFS/
HAVE MODERATE CONFIDENCE OF VCTS AT KDHT AND KGUY, BUT CONFIDENCE
WITH RESPECT TO TIMING IS ON THE LOW SIDE. IF THERE IS A DIRECT
IMPACT FROM TSRA, BRIEF LIFR CONDITIONS, GUSTY WINDS UP TO 50 KT,
AND HAIL WILL BE POSSIBLE. BELIEVE KAMA WILL MISS ANY TSRA THIS
EVENING AND OVERNIGHT AS THEY SHOULD BE EAST OF THE TERMINAL. TSRA
WILL ALSO BE POSSIBLE AFTER 21Z ON MONDAY, BUT SINCE THEY WILL BE
ISOLATED, CONFIDENCE IS TOO LOW TO MENTION AT THIS TIME.

HAVE MODERATE TO HIGH CONFIDENCE OF IFR OR LOWER CONDITIONS AT ALL
TERMINALS 07Z-18Z. VFR CONDITIONS RETURN BY 18Z.

JACKSON

PREV DISCUSSION... /ISSUED 306 PM CDT SUN JUN 16 2013/

SHORT TERM...
THE FOCUS REMAINS ON THE CHANCES FOR THUNDERSTORMS THROUGH EARLY
WEDNESDAY.

THROUGH TONIGHT...COULD SEE AN INITIAL ROUND OF THUNDERSTORMS THIS
AFTERNOON THROUGH THIS EVENING DEVELOPING ALONG REMNANT OUTFLOW
BOUNDARIES FROM CONVECTION THIS MORNING. HOWEVER...WITH SOME AREAS
STILL 5 F DEGREES BELOW THE CONVECTIVE TEMP...AND LIMITED CONFIDENCE
OF HIGHER TERRAIN STORMS MOVING INTO THE PANHANDLES...AM NOT CERTAIN
HOW WIDESPREAD THE COVERAGE WILL BE FOR THIS ROUND. STILL A HIGHER
CHANCE FOR STORMS LOOKS TO COME WITH THE ARRIVAL OF THE COLD FRONT
LATE TONIGHT. MANY OF THE HIGH RESOLUTION MODELS SHOW THIS MCS COULD
PRIMARILY STAY TO THE NORTH AND EAST OF THE REGION IN DEEPER
MOISTURE. HOWEVER...WAS HESITANT TO LOWER POPS IN THE AREA GIVEN A
STILL UNSTABLE ATMOSPHERE EVEN LATE TONIGHT.

TOMORROW AND TOMORROW NIGHT...ONE DIFFERENCE TOMORROW FROM THE LAST
FEW DAYS IS THAT IT MAY TAKE LONGER FOR CONVECTIVE INITIATION TO
BEGIN IN A POST FRONTAL ENVIRONMENT WITH CONSIDERABLY HIGHER CIN
VALUES THAN TODAY. OTHERWISE...THE WILL BE A CHANCE FOR ELEVATED
CONVECTION AFTER SUNSET AS ANOTHER SHORT WAVE TROUGH SLIDES OVER THE
REGION.

TUESDAY THROUGH WEDNESDAY...COULD SEE ONE MORE ROUND OF CONVECTION
WITH THE LAST IN THIS SERIES OF TROUGHS THAT SLIDES OVER THE RIDGE.
HOWEVER...BY THIS POINT THE RIDGE MAY BE BUILDING ENOUGH THAT THE
LARGE SCALE SUBSIDENCE MAY INHIBIT WIDESPREAD CONVECTION. FOR
NOW...STAYED CLOSE TO THE PREVIOUS FORECAST.

LONG TERM...
RIDGE WILL SLOWLY SHIFT EAST OF THE REGION POSSIBLY AS EARLY AS
THURSDAY...BUT CERTAINLY BY THE WEEKEND. THIS SHOULD LEAVE THE REGION
IN SOUTHWEST FLOW. UNDER THIS PATTERN...COULD SEE OFF AND ON RAIN
CHANCES WITH A SERIES OF SHORT WAVE TROUGHS EMBEDDED IN THE UPPER
LEVEL FLOW. HAVE KEPT THE FORECAST DRY HOWEVER...GIVEN UNCERTAINTY IN
HOW QUICKLY THE RIDGE WILL SLIDE EAST...AND UNCERTAINTY IN THE TIMING
OF INDIVIDUAL SHORT WAVE TROUGHS.

JOHNSON

FIRE WEATHER...
RECENT RAINS AND GREEN UP...COMBINED WITH RELATIVE HUMIDITY VALUES
ABOVE 20 PERCENT SHOULD PRECLUDE ANY ELEVATED OR CRITICAL FIRE
WEATHER CONDITIONS FOR THE NEXT SEVERAL DAYS.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

99/99
Hazardous weather outlook, Jun 16, 9:12 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CDT SUN JUN 16 2013

OKZ001>003-TXZ001>020-171100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
912 PM CDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...ARE EXPECTED ACROSS
THE OKLAHOMA AND TEXAS PANHANDLES. THE PRIMARY HAZARDS WITH ANY
SEVERE STORMS WILL BE LARGE HAIL TO HALF DOLLAR SIZE...STRONG WINDS
TO 70 MPH...AND HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR BEAVER COUNTY OKLAHOMA
AND LIPSCOMB COUNTY TEXAS UNTIL 2 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES MONDAY AFTERNOON THROUGH TUESDAY NIGHT. A FEW STORMS COULD
BE SEVERE...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY HAZARDS.
IN ADDITION...HEAVY RAIN COULD LEAD TO LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT AND AGAIN MONDAY
AFTERNOON THROUGH TUESDAY NIGHT.

COCKRELL

In the hours before

Local storm report, Jun 16, 10:20 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1020 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             GUYMON                  36.69N 101.48W
06/16/2013  E1.50 INCH       TEXAS              OK   PUBLIC

&&

EVENT NUMBER AMA1300640

ABM
Special weather statement, Jun 16, 11:19 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1119 PM CDT SUN JUN 16 2013

TXZ011>013-016-017-170515-
CARSON TX-DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
1119 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN CARSON...NORTHERN
RANDALL...POTTER...SOUTHEASTERN OLDHAM AND NORTHEASTERN DEAF SMITH
COUNTIES UNTIL 1215 AM CDT...

AT 1117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
MASTERSON TO 2 MILES WEST OF WILDORADO...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  CANYON...             AMARILLO...           LAKE TANGLEWOOD...
  BUSHLAND...           TIMBERCREEK CANYON...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 104 AND 123.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 53 AND 82.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3542 10162 3495 10165 3494 10203 3517 10237
      3555 10187
TIME...MOT...LOC 0420Z 305DEG 17KT 3548 10190 3520 10226

JACKSON
Special weather statement, Jun 16, 11:23 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1123 PM CDT SUN JUN 16 2013

TXZ011-016-170530-
DEAF SMITH TX-OLDHAM TX-
1123 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM AND DEAF SMITH COUNTIES
UNTIL 1230 AM CDT...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST
OF ROMERO TO 2 MILES EAST OF ADRIAN TO 7 MILES WEST OF SIMMS TO 7
MILES SOUTH OF GLENRIO...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               WILDORADO...          SIMMS...
  DAWN...               BOYS RANCH...         ADRIAN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 5 AND 51.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3515 10304 3530 10281 3561 10282 3561 10217
      3520 10218 3486 10218 3487 10234 3486 10305
      3513 10305
TIME...MOT...LOC 0424Z 269DEG 25KT 3560 10270 3528 10260
          3504 10276 3508 10305

JACKSON
Special weather statement, Jun 17, 12:10 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1210 AM CDT MON JUN 17 2013

TXZ008-009-012>014-017-018-170615-
ARMSTRONG TX-CARSON TX-GRAY TX-HUTCHINSON TX-POTTER TX-RANDALL
TX-ROBERTS TX-
1210 AM CDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...CARSON...SOUTHWESTERN
ROBERTS...RANDALL...SOUTHEASTERN POTTER...SOUTHEASTERN HUTCHINSON AND
WESTERN GRAY COUNTIES UNTIL 115 AM CDT...

AT 1208 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
PAMPA TO 8 MILES SOUTH OF BUSHLAND...MOVING SOUTH AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  PANHANDLE...          PAMPA...              CLAUDE...
  CANYON...             AMARILLO...           WHITE DEER...
  WAYSIDE...            WASHBURN...           SKELLYTOWN...
  PALO DURO CANYON...   LEFORS...             LAKE TANGLEWOOD...
  LAKE MCCLELLAN...     KINGSMILL...          GROOM...
  GOODNIGHT...          TIMBERCREEK CANYON... PANTEX...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 123.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 63 AND 134.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3510 10215 3578 10094 3525 10068 3518 10081
      3518 10108 3503 10109 3474 10160 3474 10193
TIME...MOT...LOC 0510Z 347DEG 25KT 3564 10101 3506 10203

JACKSON
Special weather statement, Jun 17, 12:21 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1221 AM CDT MON JUN 17 2013

TXZ016-017-170545-
DEAF SMITH TX-RANDALL TX-
1221 AM CDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RANDALL AND
SOUTHEASTERN DEAF SMITH COUNTIES UNTIL 1245 AM CDT...

AT 1218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF SIMMS...OR 11 MILES
NORTHWEST OF HEREFORD...MOVING EAST AT 30 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  HEREFORD...           UMBARGER...           DAWN...
  BUFFALO LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3474 10265 3506 10260 3508 10214 3474 10189
TIME...MOT...LOC 0521Z 274DEG 25KT 3493 10252

JACKSON
Special weather statement, Jun 17, 12:47 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1247 AM CDT MON JUN 17 2013

TXZ016-017-170615-
DEAF SMITH TX-RANDALL TX-
1247 AM CDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RANDALL AND
SOUTHEASTERN DEAF SMITH COUNTIES UNTIL 115 AM CDT...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BUFFALO LAKE...OR 12 MILES
EAST OF HEREFORD...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  UMBARGER...           DAWN...               BUFFALO LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3475 10235 3506 10211 3475 10190 3474 10235
TIME...MOT...LOC 0548Z 274DEG 25KT 3482 10217

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:03 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley27 min
Jun 16, 7:11 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley49 min
Jun 16, 7:22 PM CDTAreal Flood AdvisoryAMAArmstrong, Carson, Donley4 hr
Jun 16, 7:36 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree39 min
Jun 16, 9:55 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree65 min
Jun 16, 10:01 PM CDTSpecial Weather StatementAMAHartley, Oldham29 min
Jun 16, 10:29 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree61 min
Jun 16, 10:52 PM CDTSevere Thunderstorm WarningAMAHansford, Lipscomb, Ochiltree53 min
Jun 16, 11:19 PM CDTSpecial Weather StatementAMAPotter, Randall56 min
Jun 16, 11:23 PM CDTSpecial Weather StatementAMADeaf Smith, Oldham67 min
Jun 16, 11:40 PM CDTSevere Thunderstorm WarningAMAHansford, Hemphill, Lipscomb, Ochiltree, Roberts65 min
Jun 17, 12:10 AM CDTSpecial Weather StatementAMAArmstrong, Carson, Gray, Randall65 min
Jun 17, 12:21 AM CDTSpecial Weather StatementAMADeaf Smith24 min
Jun 17, 12:47 AM CDTSpecial Weather StatementAMARandall28 min
Jun 17, 12:54 AM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall51 min
Jun 17, 1:28 AM CDTAreal Flood AdvisoryAMAArmstrong, Randall4 hr
Jun 17, 2:04 AM CDTSpecial Weather StatementAMACollingsworth, Donley56 min
Jun 17, 6:24 PM CDTSpecial Weather StatementAMAHartley66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.